MAUDE Adverse Event Report: GC AMERICA INC. COE-SOFT 5.5 OZ PROFESSIONAL PACKAGE; DENTURE RELINE

GC AMERICA INC. COE-SOFT 5.5 OZ PROFESSIONAL PACKAGE; DENTURE RELINE
Catalog Number 344011
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Inflammation (1932); Chest Tightness/Pressure (2463)
Date of Event 03/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.Not returned to manufacturer.
 
Event or Problem Description
Gc america inc.(gca) received report mw5068722 from fda's medwatch program on 20 apr 2017.The patient was present at a dental office and under the care of a female dentist.When at or shortly after 3 pm, the dentist applied a dental product known as the brand-name "coe-soft" used as a temporary denture liner.The patient experienced the following symptoms: sinus inflammation, adrenaline rush, fast heart rate (pounding heart), throat scratchiness and stiffness with difficulty swallowing, tightness in the chest, and inability to take a full breath.The patient instructed the dentist to call 911 for the allergic reaction.'name withheld' responded because an ambulance was not close enough.The ambulance arrived and transported the patient to a hospital where treatment was started and completed with 50 mg of benadryl by mouth, 40 mg of prednisone by mouth, 10 mg of famotidine by mouth.Symptoms took 4 to 4.5 hours to subside once treatment was started.No additional information was obtained.

Brand Name
COE-SOFT 5.5 OZ PROFESSIONAL PACKAGE
Common Device Name
DENTURE RELINE
Manufacturer (Section D)
GC AMERICA INC.
3737 w. 127th st.
alsip IL 60803
MDR Report Key6605335
Report Number1410097-2017-00002
Device Sequence Number19077827
Product Code EBI
UDI-Device IdentifierD6583440111
UDI-PublicD6583440111
Combination Product (Y/N)N
PMA/510(K) Number
K0770697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number344011
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2017
Initial Report FDA Received Date06/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;